Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Equilibrium point of Green's function for the annulus and Eisenstein series

Authors: Ahmed Sebbar and Thérèse Falliero
Journal: Proc. Amer. Math. Soc. 135 (2007), 313-328
MSC (2000): Primary 11F03, 11F11, 30C40, 34B30
Published electronically: September 11, 2006
MathSciNet review: 2255277
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the motion of the equilibrium point of Green's function and give an explicit parametrization of the unique zero of the Bergman kernel of the annulus. This problem is reduced to solving the equation $ \wp(z,\tau)= -\frac{\pi^2}{3}E_2(\tau)$, where $ E_2(\tau)$ is the usual Eisenstein series.

References [Enhancements On Off] (What's this?)

  • 1. N.I.Achieser. Theory of Approximation, Dover Publications, Inc, New York, 1992. MR 1217081 (94b:01041)
  • 2. M.Eichler; D. Zagier. On the zeros of the Weierstrass $ \wp$-function, Math. Ann. 258 (1981/82), 399-407. MR 0650945 (83e:10031)
  • 3. M.Eichler; D. Zagier. The theory of Jacobi forms, Progress in Mathematics, vol. 55, Birkhäuser Boston, Inc., Boston, MA, 1985. MR 0781735 (86j:11043)
  • 4. Th. Falliero; A. Sebbar. Capacité de la réunion de trois intervalles et fonctions thêta de genre 2, J. Math. Pures Appl. 80 (2001), 409-443. MR 1832165 (2002f:31004)
  • 5. J. Fay. Theta functions on Riemann surfaces, Lectures Notes in Math., vol. 352, Springer-Verlag, 1973. MR 0335789 (49:569)
  • 6. D.A. Hejhal. Theta functions, kernel functions, and Abelian integrals, Mem. Amer. Math. Soc., vol. 129, American Mathematical Society, Providence, R.I., 1972. MR 0372187 (51:8403)
  • 7. D.A. Hejhal. Some remarks on kernel functions and Abelian differentials, Arch. Rational Mech. Anal. 52 (1973), 199-204. MR 0344453 (49:9192)
  • 8. F. Hirzebruch; Th. Berger; R. Jung. Manifolds and Modular Forms, Aspect of Mathematics. A publication of the Max-Planck-Institut für Mathematik, Bonn, 1992. MR 1189136 (94d:57001)
  • 9. C. Jordan. Cours d'Analyse de l'École Polytechnique, seconde partie. Chapitre VI, Fonctions elliptiques, Gauthiers-Villars, Paris, 1894.
  • 10. A.J. Maria. Concerning the equilibrium point of Green's function for an annulus, Duke Math. J. 1 (1935), 491-495.
  • 11. S. Ramanujan. On certain arithmetical functions, Trans. Cambridge Philos. Soc. 22 (1916), 159-184.
  • 12. W. Rudin. Analytic functions of class $ H_p$, Trans. Amer. Math. Soc. 78 (1955), 46-66. MR 0067993 (16:810b)
  • 13. M. Schiffer. The kernel function of an orthogonal system, Duke Math. J. 13 (1946), 529-540. MR 0019115 (8:371a)
  • 14. M.Schiffer; N.S Hawley. Connections and conformal mappings, Acta Math. 107 (1962), 175-274.
  • 15. N. Suita; A. Yamada. On the Lu Qi-Keng conjecture, Proc. Amer. Math. Soc. 59 (1976), 222-224. MR 0425185 (54:13142)
  • 16. B. van der Pol. On a non-linear partial differential equation satisfied by the logarithm of the jacobian theta-functions, with arithmetical applications. I, II, Nederl. Akad. Wetensch. Proc., Ser. A 54 (1981) 261-271, 272-284 = Indag. Math. 13 (1951). MR 0042599 (13:135a)
  • 17. H.  Widom. Extremal polynomials associated with a system of curves in the complex plane. Advances in Math. 3 (1969), 127-232. MR 0239059 (39:418)
  • 18. K. Zarankiewicz. Über ein numerisches Verfahren zur konformen Abbildung zweifach zusammenhängender Gebiete., Zeit. f. ang. Math. u. Mech. 14 (1934) 97-104.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F03, 11F11, 30C40, 34B30

Retrieve articles in all journals with MSC (2000): 11F03, 11F11, 30C40, 34B30

Additional Information

Ahmed Sebbar
Affiliation: LABAG, Laboratoire Bordelais d’Analyse et Géométrie, Institut de Mathématiques, Université Bordeaux I, 33405 Talence, France

Thérèse Falliero
Affiliation: Faculté des Sciences, Université d’Avignon, 84000 Avignon, France

Keywords: Equilibrium points, Eisenstein series, Bergman kernel
Received by editor(s): January 25, 2005
Received by editor(s) in revised form: June 1, 2005
Published electronically: September 11, 2006
Additional Notes: We are grateful to Henri Cohen and Don Zagier for teaching us some facts about the zeros of the Eisenstein series $E_{2}$.
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society